Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 130, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at May 7, 2007, 7:05 PM CDT for Edwards County, Real County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 7, 2007, 7:05 PM CDT (00:05 UTC)
- Expired
- May 7, 2007, 11:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Whole counties
Counties Edwards County, TX, Real County, TX
The radar
The Laughlin AFB radar (KDFX), 74 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 1139 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 080006
FFWEWX
TXC137-385-080400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
705 PM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EDWARDS COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF ROCKSPRINGS...
REAL COUNTY IN SOUTH CENTRAL TEXAS...
THIS INCLUDES THE CITY OF LEAKEY...
* UNTIL 1100 PM CDT
* AT 700 PM CDT...THE NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS MOVING NORTHEAST AT 25 MPH
INTO EDWARDS AND REAL COUNTIES. THESE STORMS WILL PRODUCE
HEAVY RAINFALL WHICH WILL BE QUICK TO RUNOFF AND CAUSE FLASH
FLOODING PROBLEMS.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3029 9977 3009 9977 3008 9969 2993 9969
2992 9963 2964 9963 2963 10069 3029 10069
$$2 follow-up statements
000
WGUS74 KEWX 080104
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
801 PM CDT MON MAY 7 2007
TXC137-385-080400-
EDWARDS TX-REAL TX-
801 PM CDT MON MAY 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR REAL
AND EDWARDS COUNTIES...
AT 800 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS CONTINUED TO
INDICATE NUMEROUS THUNDERSTORMS DEVELOPING ACROSS EDWARDS AND REAL
COUNTIES. THESE STORMS ARE MOVING NORTHEAST AT 20 TO 25 MPH. THESE
STORMS ARE PRODUCING HEAVY RAINFALL...AND ANY ADDITIONAL RAIN FROM
THESE STORMS WILL BE QUICK TO RUNOFF AND CAUSE FLASH FLOODING.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKSPRINGS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
IT IS HARD TO RECOGNIZE THE DANGERS OF FLOODING AT NIGHT. IF FLOOD
WATERS RISE ACT QUICKLY. DO NOT STAY IN FLOOD PRONE AREAS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3029 9977 3009 9977 3008 9969 2993 9969
2992 9963 2964 9963 2963 10069 3029 10069
$$000
WGUS74 KEWX 080203
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
902 PM CDT MON MAY 7 2007
TXC137-385-080400-
EDWARDS TX-REAL TX-
902 PM CDT MON MAY 7 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR REAL
AND EDWARDS COUNTIES...
AT 900 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED
NUMEROUS THUNDERSTORMS OVER EDWARDS AND REAL COUNTIES.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKSPRINGS.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT TUESDAY MORNING
FOR SOUTH CENTRAL TEXAS.
LAT...LON 3029 9977 3009 9977 3008 9969 2993 9969
2992 9963 2964 9963 2963 10069 3029 10069
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at May 7, 6:39 PM CDT, 26 minutes earlier.
Area forecast discussion, May 7, 6:39 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 639 PM CDT MON MAY 7 2007 .AVIATION... VFR CONDITIONS WILL PREVAIL AT I-35 TAF SITES THROUGH THE NEXT FEW HOURS BEFORE MVFR CIGS DEVELOP BY 03-04Z. SHRA/TSRA WILL CONTINUE AT KDRT THROUGH THE EVENING AND EARLY NIGHT HOURS WITH IFR CIGS/VSBYS EXPECTED. ONCE THE THUNDERSTORMS CLEAR THE REGION, MVFR CIGS WILL SETTLE IN BY 03-04Z. MODERATE SE FLOW AT THE SFC COULD ALLOW ENOUGH MOISTURE TO PENETRATE THE REGION FOR CIGS TO LOWER TO NEAR IFR OVERNIGHT. && .PREV DISCUSSION... /ISSUED 328 PM CDT MON MAY 7 2007/ DISCUSSION...AN ACTIVE FORECAST FOR THE NEXT COUPLE OF DAYS...ESPECIALLY FOR THE WESTERN COUNTIES IN OUR REGION. A MCS BROUGHT NUMEROUS SHOWERS AND THUNDERSTORMS TO THE EDWARDS PLATEAU AND WESTERN HILL COUNTRY THIS MORNING. SOME AREAS RECEIVED RAIN AMOUNTS OF 3 TO 5 INCHES. THERE WAS A BREAK FOR A COUPLE OF HOURS...BUT SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED OVER THE SAME AREAS THIS AFTERNOON. ELEVATED STORMS HAVE DEVELOPED ALONG THIS BOUNDARY AND EXTEND INTO MEXICO. DEEP LOW LEVEL MOISTURE IS IN PLACE ACROSS SOUTH CENTRAL TEXAS. IN ADDITION PACIFIC MOISTURE IS BEING ENTRAINED INTO THE REGION AS WELL. PW VALUES HAVE INCREASE BY ONE HALF INCH OVER THE PAST 24 HOURS AT KDRT. ANY ADDITIONAL SHOWERS AND THUNDERSTORMS THAT TRAVERSE THE AREAS ALREADY EFFECTED THIS MORNING BY HEAVY RAINS...WILL HAVE RUNOFF AND FLOODING POTENTIAL. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE AREAS OF POTENTIAL FLOODING THROUGH TUESDAY MORNING. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY NIGHT INTO WEDNESDAY. IF MODELS CONTINUE WITH THIS TREND ANOTHER FLASH FLOOD WATCH MAY BE NEEDED FOR THE TUESDAY NIGHT/WEDNESDAY EVENT. MODELS ARE SLOW TO MOVE THIS UPPER LOW OUT OF THE REGION...AND IN PARTICULAR THE GFS...SO HAVE PRECIPITATION MENTIONED IN THE FORECAST THROUGH SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 87 66 84 64 / 20 20 20 20 30 AUSTIN BERGSTROM INTL AIRPORT 68 85 64 83 58 / 20 20 20 20 30 DEL RIO INTL AIRPORT 71 83 69 78 66 / 70 60 50 40 40 SAN ANTONIO INTL AIRPORT 70 85 66 82 63 / 30 20 20 30 30 && .EWX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: EDWARDS...KINNEY...REAL...VAL VERDE. FLOOD WATCH THROUGH TUESDAY MORNING FOR THE FOLLOWING ZONES: DIMMIT...MAVERICK...UVALDE...ZAVALA. && 08/25
Hazardous weather outlook, May 7, 5:52 AM CDT, 13 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 552 AM CDT MON MAY 7 2007 TXZ183>185-202-217-081100- VAL VERDE-EDWARDS-REAL-KINNEY-MAVERICK- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE EDWARDS PLATEAU..MIDDLE RIO GRANDE PLAINS AND OVER WESTERN PORTIONS OF THE TEXAS HILL COUNTRY. THE MAIN THREATS WILL BE FROM LARGE HAIL AND DAMAGING WINDS BUT LOCALLY HEAVY RAINS COULD PRODUCE SOME LOCALIZED FLOODING AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE SLISK RISK OF SEVERE THUNDERSTORMS WILL CONTINUE TUESDAY THROUGH WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. TXZ171>173-186>190-192-203-204-218-228-081100- LLANO-BURNET-WILLIAMSON-KERR-BANDERA-GILLESPIE-KENDALL-BLANCO- TRAVIS-UVALDE-MEDINA-ZAVALA-DIMMIT- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TUESDAY AND WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..DEVELOPING HEAVY RAIN EVENTS MAY PRODUCE LOCALIZED FLOODING BOTH TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED TUESDAY AND WEDNESDAY. TXZ191-193-194-205>209-219>225-081100- HAYS-BASTROP-LEE-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-FRIO- ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA- 552 AM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY WITH THE MAIN THREATS BEING FROM LARGE HAIL AND DAMAGING WINDS. IN ADDITION..A DEVELOPING HEAVY RAIN EVENT MAY PRODUCE LOCALIZED FLOODING WEDNESDAY. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:57 PM CDT | Flash Flood Warning | EWX | Dimmit | 3 hr |
| May 7, 8:12 PM CDT | Flash Flood Warning | EWX | Uvalde, Zavala | 3 hr |
| May 7, 8:50 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 25 min |
| May 8, 3:44 AM CDT | Flash Flood Watch | EWX | Bandera, Dimmit, Edwards, Gillespie, Kerr, Kinney and 6 more | 24 hr |
| May 8, 6:41 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 64 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.